Alert archive / Oklahoma / River Flood Warnings in 2021
River Flood Warning 35, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jun 30, 2021, 8:26 AM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 8:26 AM CDT (13:26 UTC)
- Expired
- Jul 2, 2021, 8:13 AM CDT
- In force
- 48 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Kingfisher County, OK, Logan County, OK
The radar
The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Dover (DOVO2). The gauge peaked at 17.73 ft at Jun 30, 2021, 11:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07159100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
639
WGUS44 KOUN 301326
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
826 AM CDT Wed Jun 30 2021
...The National Weather Service in Norman OK has issued a Flood
Warning for the following rivers in Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC073-083-010130-
/O.NEW.KOUN.FL.W.0035.210630T1326Z-210702T1313Z/
/DOVO2.1.ER.210630T0909Z.210701T0000Z.210702T0712Z.NO/
826 AM CDT Wed Jun 30 2021
The National Weather Service in Norman has issued a
* Flood Warning for
the Cimarron River near Dover.
* From this morning to Friday morning.
* At 7:30 AM CDT Wednesday the stage was 17.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:30 AM CDT Wednesday was 17.5 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
18.0 feet this evening. It will then fall below flood stage early
Friday morning.
* Impact...At 18.0 feet, Rural lands and roads are covered by flood
depths averaging about a foot across Kingfisher County... and into
western Logan County. Oil wells in lower places near the river
channel are flooded or isolated. Livestock may become stranded by
deeper flows in cutoff channels crossing the flood plain. Sandpit
facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
Maxwell2 follow-up statements
690
WGUS84 KOUN 301856
FLSOUN
Flood Statement
National Weather Service Norman OK
156 PM CDT Wed Jun 30 2021
...The Flood Warning continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC073-083-010700-
/O.EXT.KOUN.FL.W.0035.000000T0000Z-210702T0000Z/
/DOVO2.1.ER.210630T0909Z.210701T0000Z.210701T1800Z.NO/
156 PM CDT Wed Jun 30 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Cimarron River near Dover.
* Until Thursday evening.
* At 1:30 PM CDT Wednesday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The Cimarron River is expected to rise to a crest of
17.8 feet this evening. It will then fall below flood stage early
tomorrow afternoon.
* Impact...At 18.0 feet, Rural lands and roads are covered by flood
depths averaging about a foot across Kingfisher County... and into
western Logan County. Oil wells in lower places near the river
channel are flooded or isolated. Livestock may become stranded by
deeper flows in cutoff channels crossing the flood plain. Sandpit
facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
SK682
WGUS84 KOUN 010125
FLSOUN
Flood Statement
National Weather Service Norman OK
825 PM CDT Wed Jun 30 2021
...The Flood Warning continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC073-083-010730-
/O.EXT.KOUN.FL.W.0035.000000T0000Z-210701T0719Z/
/DOVO2.1.ER.210630T0909Z.210630T1630Z.210701T0119Z.NO/
825 PM CDT Wed Jun 30 2021
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Cimarron River near Dover.
* Until late tonight.
* At 7:30 PM CDT Wednesday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:30 PM CDT Wednesday was 17.7 feet.
* Forecast...The Cimarron River has crested and is expected to fall
below flood state late Wednesday evening.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County... and
into western Logan County. Oil wells in lower places near the
river channel are flooded or isolated. Livestock may become
stranded by deeper flows in cutoff channels crossing the flood
plain. Sandpit facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
JPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:42 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 30, 6:42 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Norman OK 642 AM CDT Wed Jun 30 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 251 AM CDT Wed Jun 30 2021 Upper high pressure will build westward into northern Texas through sunrise Thursday. Coincidentally, the weak front that has been positioned roughly north-south over western Oklahoma will reform over southern Kansas by this afternoon. This will be on the southern fringes of an airmass that extends from northern Ontario into northeastern Kansas. Given that the extremely humid air mass will remain in place over Oklahoma, these factors suggest that rain/thunderstorms will form and mostly affect northern Oklahoma this afternoon and again overnight when the front begins to approach northern Oklahoma. Given that the heavy rainfall may be near the OK- KS border--and occur later tonight/Thursday with the front's progress-- coordinated with TSA to give the day shift the opportunity to better fit a possible watch in this area. && .LONG TERM... (Thursday through Tuesday) Issued at 234 AM CDT Wed Jun 30 2021 A cold front will likely be draped across northern OK Thursday morning and is expected to move southward through the day. Disagreement still exists regarding how quickly the front pushes south, which will have implications for where the heavy rain potential will be Thursday afternoon and evening as convection initiates along the front. An average of the various global and CAM solutions would suggest central and southwestern OK will be the most likely locations to see the heaviest rainfall, but confidence is not there yet to narrow it much more than that. A flood watch may be needed for portions of these areas as confidence increases, with the greatest concern being if we see heavy rain along the front across the portions of the area that have received excessive rainfall over the last several days. The front is expected to continue pushing to the south on Friday, with the highest precipitation chances confined to southern OK and western north TX by Friday afternoon. The weekend will see a drying trend for much of the area as high pressure builds in from the north and a (relatively) drier airmass advects into the region behind the front, but at least low chances for rain will linger across southern/western portions of the area closer to the front. Afternoon highs will remain below seasonal averages, which should make for an overall pleasant July 4th for those with outdoor plans. By early next week models show some form of a weakness/troughing at 500 mb remaining across the central and southern plains but disagree on the degree this will allow for storm chances to return. For now, retained low chances for storms across much of the area on Monday and Tuesday. Ware && .AVIATION... (12Z TAFS) Issued at 614 AM CDT Wed Jun 30 2021 IFR conditions in low ceilings are expected to form this morning before lifting before midday. A stationary front near the KS-OK border will enhance rain and thunderstorm development this evening and overnight. Winds will remain generally less than 12 knots. && .UPPER AIR... Issued at 234 AM CDT Wed Jun 30 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 70 84 68 / 40 40 70 50 Hobart OK 86 70 87 67 / 40 30 50 70 Wichita Falls TX 88 72 90 70 / 30 20 30 60 Gage OK 85 68 86 65 / 40 40 70 60 Ponca City OK 83 70 84 66 / 70 70 70 30 Durant OK 89 73 90 71 / 30 10 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....08 AVIATION...09
Hazardous weather outlook, Jun 30, 4:13 AM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 413 AM CDT Wed Jun 30 2021 OKZ004>048-050>052-TXZ083>090-010915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 413 AM CDT Wed Jun 30 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated to widely Scattered thunderstorms will be possible today and then become more numerous tonight across northern OK. No severe storms are expected, but heavy rain associated with storms will increase the threat of flooding. .Heavy Rain... Although brief in nature, heavy rain associated with thunderstorms could lead to some minor flooding today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances will increase on Thursday and Thursday night as a cold front moves southward across the area. Storm chances then gradually shift southward into southern Oklahoma and western north Texas by Friday into the weekend. .Heavy Rain... Because of saturated ground across much of the area, a risk for flooding will continue through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:44 PM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Jun 29, 9:52 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Jun 30, 8:29 AM CDT | River Flood Warning | OUN | Payne | 3 days |
| Jun 30, 9:43 AM CDT | River Flood Advisory | OUN | Love | 29 hr |
| Jun 30, 1:14 PM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 25 more | 47 hr |
| Jun 30, 4:48 PM CDT | Special Weather Statement | OUN | Kay | 27 min |
| Jun 30, 4:53 PM CDT | Special Weather Statement | OUN | Garfield | 37 min |
| Jun 30, 5:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
Nearby
River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.